TUCSON, Ariz., Sept. 15, 2016 (GLOBE NEWSWIRE) -- In response to a glowing report about Hillary Clinton’s health, the Association of American Physicians and Surgeons (AAPS) issued the following statement:
“According to press reports, Mrs. Clinton’s physician, Dr. Lisa Bardack, says she is in fine health, with a BP of 100/70 and a ‘non-contagious bacterial pneumonia’ in her right middle lobe diagnosed on a noncontrast CT scan, which is being treated with Levaquin.
“At the World Trade Center memorial event on Sep 11, Mrs. Clinton reportedly left unexpectedly because of feeling ‘overheated.’ She was said to be dehydrated.
“Video captured by a citizen with a smart phone showed her standing near the curb, propped up against a post, awaiting the arrival of her van. She nearly fell trying to get into the van, but was caught by members of her retinue and lifted into the van. After 90 minutes during which her whereabouts was reportedly unknown, she was shown emerging from her daughter’s apartment building, walking normally with no one nearby to assist her, waving and proclaiming that she ‘felt great.’
“After a day or so of rest, she is expected to be back on the campaign trail. She apparently disregarded her doctor’s advice not to attend the memorial, but the doctor has examined her and is satisfied with her progress.
“A few medical observations are pertinent:
- Older patients often faint with a BP as low as 100/70, especially if they get dehydrated.
- Having a hypotensive, sick, dehydrated patient try to stand up and walk can lead to disaster by depriving the brain of adequate blood flow.
- A bacterial pneumonia can cause sepsis (‘blood poisoning’) and death. The standard emergency room treatment for a patient with pneumonia who had passed out would be to take blood cultures and start intravenous antibiotics.
- A patient taking anticoagulants is at especially high risk of harm from falls. Why would a patient who had just fallen be walking unassisted without instantly available help?
- Levaquin has many serious side effects, and it may increase the risk of bleeding in patients who are taking Coumadin. These days, it is not recommended as first-line treatment.
“Dr. Bardack’s recent letter does not answer concerns about neurological problems from her past concussion or transverse sinus clot, which might have actually caused the fall. But recent reports, if they accurately describe events, raise serious concerns about her health care.”
The Association of American Physicians and Surgeons (AAPS) is a national organization representing physicians in all specialties, which was founded in 1943 to preserve private medicine. Our motto is “omnia pro aegroto” (everything for the patient).
Contact: Jane M. Orient, M.D., (520) 323-3110, janeorientmd@gmail
Source:Association of American Physicians and Surgeons